MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 RT18; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 RT18; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Catalog Number 74023256
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 04/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to pain.Surgeon noticed that the poly being explanted was defective.
 
Additional Manufacturer Narrative
The associated journey articular insert was returned and evaluated.A lab analysis conducted during this investigation noted that the post has fractured off; and the inferior edge at the anterior side of the insert has fractured also.The lock detail, the central notch posterior lock detail and internal notch lock detail on the device are deformed.However, there is no wear observed on the condylar articular surface of the part.The exact cause of the post fracture and other conditions mentioned could not be determined from the investigation of the device.There were no observations of material or manufacturing deviations in the course of this investigation.Our investigation including a review of review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A clinical evaluation indicated that no clinically supportive documents were provided to conduct a thorough medical assessment.No medical assessment is warranted at this time.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
JOURN ART INS BCS STD 5-6 RT18
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7591429
Report Number1020279-2018-01107
Device Sequence Number1698220
Product Code JWH
UDI-Device Identifier03596010555182
UDI-Public03596010555182
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/29/2015
Device Catalogue Number74023256
Device Lot Number05MM11590
Initial Date Received by Manufacturer 06/05/2018
Supplement Date Received by Manufacturer06/05/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;